MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK; BLOOD GLUCOSE METER
Model Number 9632
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Arthralgia (2355)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that his contour next link meter had a frozen display and he was unable to manually turn it off.During troubleshooting, the customer was asked to reset the meter and it turned off.The customer inserted a test strip into the meter port and the display turned on.At 6:05 p.M., the customer performed a test and obtained a blood glucose reading of 426 mg/dl.After this reading, the customer was having symptoms such as feeling sick to his stomach, joint soreness, cotton mouth, and thirstiness.At around 6:00 p.M., the customer took 6.8 units of humalog.After 30 minutes, the customer's symptoms subsided and he was feeling fine.The customer was advised to return the meter for evaluation.A replacement meter was sent to the customer.
 
Additional Manufacturer Narrative
Serial number of the initial report indicates the serial number of contour next link meter as (b)(4).The correct serial number is (b)(4).Serial number has been updated with this information.

Brand Name
CONTOUR NEXT LINK
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8068590
Report Number1810909-2018-00078
Device Sequence Number2279815
Product Code NBW
UDI-Device Identifier00301939632011
UDI-Public00301939632011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1